Jump to content

I'm off my antidepressents.


Recommended Posts

I've been feeling a lot better the past couple of month and I talked with my docter and I'm now off of the antidepressant I was on. I've been off of it for a few weeks now and I can feel a change in me. I don't get a chearful as I was when I was on Lexapro, but I'm not really sad or depressed at all. Is it common to start feeling less chearful when you just get off antidepressants?

Link to comment
Share on other sites

In my case, getting off Prozac, a similar sort of AD med, gave me a wider emotional range, and although I'm not as comfortable all the time, I have times of elation I forgot possible. I try to be alone at those times so I don't annoy anyone.

 

By cheerfulness, do you mean all the time, or when something really good lifts your spirits?

I hope you have a good experience with re-entry. I sure am.

Link to comment
Share on other sites

Hey MS,

 

Yes, that's a normal response when you get off a SSRI (serotonin re-uptake inhibitor) like Lexapro,

 

In general, it's termed a wash-out effect,

 

And with time, you will notice the effect of feeling not as cheerful will change,

 

I would recommend exercise, since exercise naturally increases serotonin,

 

Exercise will definitely bring your cheerfulness back.

 

Cheers!

 

Rose

Link to comment
Share on other sites

When I tapered off Lexapro, I definitely went through a withdrawal period. It resolved itself after 2-4 weeks as the drug worked its way out of my system and my own brain chemistry adjusted itself.

 

I looked at it as my brain's equivilent of that needles-and-pins feeling you get when your foot's been asleep and starts to "wake up."

Link to comment
Share on other sites

My therapist wanted me to start tapering off of my antidepressant/antianxiolytic (20 mg qd citalopram/Celexa)--it was only the half maximal dose to start with, and I seemed to be doing quite OK despite my recent "divorce".

 

However, I decided to stay on this for a while longer until I am sure that I am more stable. Anxiety tends to creep up when there is change, and I may be going through even more changes in the near future (work, cities, etc.) and I want to stay centered and balanced until things settle down.

 

My PCP, on the other hand, had wanted to up my dose! This was half a year ago, and she said that if I was doing fine, I would feel even better if I went to the fulll dose (40 mg qd). But I am leery of doubling the risk of side effects (weight gain, sexual dysfunction) and I doubt that it will double the way I feel...I feel good enough and hope to have fully tapered off within 6 months or so.

Link to comment
Share on other sites

Sorry for not replying in so long, I've been terribly busy with school starting and all. Well, I was doing great until this saturday when I found out they replaced the voice actors (VAs) of my favorite show. Now, you people don't know this, but my relationship with this show had been discribed as beyond obsessive. I felt so bad I came close to killing myself again, but a friend of mine online talked me out of it. I don't know how long it'll take me to recover from this without them putting back the origional VAs. I wish I could tell them how much they mean to me, but I doubt they have the time to talk to some obsessed kid. Well, the new actors will be starting in the 9th season of Pokemon, but to protest, I'm not going to watch the new episodes. I have all the episodes from season 1 to season seven downloaded onto DVDs so I'll just watch them for now. It'll be awhile before I can visit my docter about this.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...